Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Tinnitus in ear, skin irritation. Prescribed elecon and antibiotics and verapamil to reduce headache. Advise?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2447 Questions
I am suffering from tinnitus in my left ear. Have had it for about 5 months. Got worse when I have had skin irritations. I have an itch in the ear and this seems to contribute to the tinnitus getting worse
Been to specialists who have indicated I need to live with it and provided me with elecon cream and sofradex ear drops. And initially put me on antibiotics.

Do you have further suggestions about what medication I can take to relieve the symptoms
I am also on verapamil to reduce cluster headaches Could the verapamil be contributu
ING to the increased tinnitus
Does eczema contribute to the worsening of the tinnitus
are their other technologies you would recommend to reduce tinnitus
Posted Thu, 24 May 2012 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 2 hours later

Thank you for your query.

1. This is probably a case of vascular tinnitus. Itching and verapamil cause dilatation of blood vessels, increasing the blood flow and hence tinnitus. Hence, our tinnitus may also be as a result of side effect or interaction of multiple medications. You should discuss this with your physicians.

2. Atherosclerosis causing turbulent blood flow in the carotid arteries is only one of many causes of tinnitus. Cervical spondylosis usually affects the basilar arteries which travel through the cervical spine. If the sounds wake you in the morning, get cervical spine x-rays done and use a different pillow height and type to see whether the tinnitus changes / subsides.

3. If the sound can be heard by others, it is known as objective tinnitus. There is no cure for tinnitus however in certain cases, it can be controlled.

4. Decreased hearing also makes one more aware of tinnitus. Get a PTA (Pure Tone Audiogram) done. If you have a hearing loss, amplification may help mask the tinnitus. You may also get middle ear pressure checked (Impedance Audiometry).

5. Common tinnitus therapy includes ginkgo biloba, multivitamins and antioxidants.

6. Trans-tympanic steroids and Caroverine Injection (Tinnex) are effective in some patients.

Hope, I have answered your query. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor